Review: 'Through the Shadowlands’ describes Julie Rehmeyer's ME/CFS Odyssey
I should note at the outset that this review is based on an audio version of the galleys and the epilogue from the finished work. Julie Rehmeyer sent me the final version as a PDF, but for some reason my text to voice software (Kurzweil) had issues with it. I understand that it is...
Discuss the article on the Forums.


Discussion in 'General Treatment' started by SallyG, Oct 20, 2015.

  1. SallyG


    Hello everyone,

    I'm hoping someone might be able to help me. I commenced Provigil 200mg OD in the morning around 8 weeks ago. It completely changed my life around. My insomnia disappeared. I felt amazing! However, around ten days ago I took a turn for some unknown reason. I'm now absolutely exhausted, my pain is now horrific and I now pretty much bed bound again. I'm just wondering if anyone has experienced this before? Perhaps I have quickly become tolerant to the dose and need to increase it. I'm just really struggling to cope mentally and physically after getting a taste of "semi-normal" life again and now it has all slipped away.

    I would be so appreciative if you could offer me some advice. Thank you
  2. paolo

    paolo Senior Member

    Sadly provigil is not a cure for a condition like CFS. It may give you some short term relief, though. I also use it, but only for short periods of time. Taking provigil, for a CFS patient, is somehow the same as taking it for a person who has a flu.
    heapsreal and barbc56 like this.
  3. minkeygirl

    minkeygirl But I Look So Good.

    Left Coast
    @SallyG When you use a stimulant and go past what you normally could do, it's not natural for you and inevitably you will crash.

    That is most likely what happened to you. As @paolo said, it's not a cure or even a treatment. It's a bandaid to get you through a tough day.

    Look around here. There are threads where people talk about this. One is @heapsreal. but there are more.
    heapsreal and paolo like this.
  4. heapsreal

    heapsreal iherb 10% discount code OPA989,

    australia (brisbane)
    My advice would be to stop modafinil for a few weeks atleast. Then try lower eg 50mg but have a lower expectation of what 200mg was like. Try to use it intermittently . Than try slightly high doses on an intermittent schedule if u think u need more.

    Also , every so often try to take a week or longer break from it has this helps reduce tolerance .

    I think 200mg may have masked your fatigue too much and or used it too long in a row and cause a crash??

    Time to rest aggressively , maybe some b12 shots may help your nervous system to recover some??
  5. MeSci

    MeSci ME/CFS since 1995; activity level 6?

    Cornwall, UK
    Just thought I would post this anecdote from the BBC about someone's experience with modafinil, in case it is useful.
    heapsreal likes this.
  6. Chriswolf

    Chriswolf Senior Member

    So to clarify, does this medication basically tap you of your catecholamine reserves and then leave you with an empty gas tank as it were? Or does it simply affect the receptors in a way so that they shut down?

    I was thinking myself about approaching the subject of a medication like this with my doctor, although I suspect he won't be so receptive. I am still however interested in what everyone knows about this medication via personal experience, or otherwise.
  7. heapsreal

    heapsreal iherb 10% discount code OPA989,

    australia (brisbane)

    I only use a low dose, 50mg, normal is 200mg. I feel like it just turns my brain on and concentrate better. I guess it can mask fatigue and u could push beyond your limits and crash. If u dont push way beyond your limits and dont use it all the time, i dont feel like its emptying the tank.

    Just like many antidepressants , it makes the neurotransmitters last longer than they would normally , not stimulating the adrenals to pump out more adrenaline etc

    Its trial and error as everyone is different . I know non cfsers who have used 50mg dose of modafinil and felt nothing. They needed to use 200mg, but maybe they are after more stimulation , not just cognition being turned on.
    paolo, Chriswolf and minkeygirl like this.

See more popular forum discussions.

Share This Page